MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227312
Medical Device Problem Codes Use of Device Problem (1670); Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Investigation summary: according to the information provided, it was reported that the vaporizer displays an error message.Error 300, error 400.The device was received for evaluation.Visual inspection revealed that the cable and the connector are in good condition as well as the pins.The tip does not shows signs of activation.The device will be sent to the manufacturer for further evaluation.Manufacturer evaluation result for vapr3.5mmflexsideeffect1-pceelectrode-ea: the device has not been returned in its original packaging.The distal tip of the device shows no signs of use.No visible damage to shaft, cable or plug.The electrical test was performed, as a result, all the parameters passed except the primary capacitance test.Functional testing was conducted using vapr vue generator (gml4854/2); the generator default values, maximum settings available and activation test failed.Manufacturer summary: the customer claimed that the device did not function.The capacitance value of the device was found to be above top specification.When plugged into the generator incorrect higher default settings were displayed.When the device tip was placed into saline, the generator display would change to ¿invalid error¿ message.Removal of the device from the saline would change the display back to the incorrect defaults.The capacitance value was remeasured while the tip was in saline and found to be further outside of specification.The defect seen in consistent with previous complaint devices investigated under supplier corrective action caused by a fault within the overmould of the plug.The failure mode seen results in the generator not recognising the electrode and a delay or cancellation of procedure ¿ patient(s) under anaesthetic as considered in the systems risk assessment.The failed device did not pose any significant risk to patient safety.A review of our complaint records over the last 12 months to assess the frequency of this defect to be low occurrence and is as anticipated in the risk analysis.This issue has been deemed a supplier issue and the investigation has already been completed under supplier corrective action (scr-1754).The complaint device was manufactured prior to these corrective actions.A dhr review has been performed for the complaint device lot number u2004015; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during a knee arthroscopy procedure on (b)(6) 2021, it was observed that the vapr flexible side effect electrode w/integrated handpiece, 3.5mm x 160mm device displayed error messages: 300 and 400.During in-house engineering evaluation, it was determined that the device did not coagulate.Another like device was used to complete the procedure.With a delay of 10 minutes.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12040073
Report Number1221934-2021-01943
Device Sequence Number19823173
Product Code GEI
UDI-Device Identifier10886705009725
UDI-Public10886705009725
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number227312
Device Catalogue Number227312
Device Lot NumberU2004015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1